Results 1 to 10 of 10

Thread: Weight Gain?

  1. #1

    Question Weight Gain?

    Hello

    I've been taking 40mg Propranolol approximately 3 times daily for around 2 months, mainly while I'm at work!

    I have gained about 6lbs in this space of time and I feel it maybe the Propranolol!

    I understand Propranolol can make you feel drowsy or sluggish but I've made a concious effort not to laze around at home when I finish work!

    Has anyone else noticed they have gained weight and is this a side effect?

    Its really helped my anxiety but I'm not too happy about gaining weight!!

    Cheers

  2. #2
    Join Date
    May 2008
    Posts
    1,729

    Re: Weight Gain?

    Hi there....and yes im afraid this happened to me too. Apparently most betablockers do this as they slow the system down. A pharmacist once said that they dont increase weight but make it difficult to lose it once gained, but like you, i put on weight quite quickly after taking them, and unfortunately it went on increasing and i gained 2st in a year. I still take them as they help my blood pressure and migraines, and thankfully the weight gain seems to have slowed, but no matter how much i try to lose it and eat sensibly i cant seem to shift it.

    Be interesting to hear from other members who have the same problem.

    Best wishes
    cathy xxx

  3. #3
    Join Date
    May 2008
    Posts
    184

    Re: Weight Gain?

    I've noticed it too, especially in the boob area lol! But i'm not complaining, i've always wanted a bit more weight on me.

    xxx

  4. #4

    Re: Weight Gain?

    i didnt know that i take 40mg 3 times a day i just thought it was cos i dont eat very well.

  5. #5

    Re: Weight Gain?

    I find Propranolol a very good medication, better than SSRIs. But sadly, yes, I have gained about 8-10 pounds but I'm still a normal weight and it doesn't seem to be increasing. I am going to stay on Propranolol but cut my calories to about 1500 a day.

  6. #6

    Re: Weight Gain?

    sounds pretty good for me... i need to put on some extra weight

    i used to be under 7 stone but now i'm around 8 stone 6.....wouldn't mind a little extra but feel like i will lose a bit first while i try get over this bout of anxiety......dont have much appetite at all
    __________________
    Accept your life and what it brings
    I hope tomorrow you find better things

  7. #7

    Re: Weight Gain?

    Same here, im on 40mg x3 a day too.

    I've only been on it for about a month and I've gained over half a stone! I've got to the point now where I'm thinking to stop the Propranolol all together. Like you, I'd hate to suffer anxiety but i hate gaining weight too!! Its a hard choice to make isnt it!

    If you have a good relationship with your Dr - maybe you could raise your concerns and see what else is available that helps with anxiety, but without the weight gain as a side effect?

    I also suffer with swollen ankles too - has anyone else??

    Take care,

    Snowwolf
    xXx xXx xXx

  8. #8

    Re: Weight Gain?

    i was taking 10mg once a day in the mornings and had no weight gain however last week my doctor gave me 40mg to try, and i have felt really bloated since then!! didnt consider it might be the propranolol until i read this thread.

  9. #9

    Re: Weight Gain?

    Hi,

    I started on 80mg time release late in 2007. At first I made an effort to do exercise every day, which to be honest I hadn't been doing for the previous couple of years mostly due to the problems I have. Gradually I've reduced my dose to 20mg per day. I'd never been overweight in my life as I've always played a lot of sport and I don't eat huge amounts but over the course of last year I gained almost three stone in. In my opinion this was mostly down to me overeating on rubbish and stopping the regular exercise after a couple of months rather than a side affect of the meds. In August last year I'd had enough so I started my own diet - nothing flash I just cut out all of the fat, basically eating a lot of salads, fruit and veg, fish etc. By Christmas I'd lost two and a half stone so my thinking is that the meds certainly in my case didn't cause the weight gain and also that getting the weight off isn't that hard really.

  10. #10

    Re: Weight Gain?

    I started propranolol about 5 years ago for Post Traumatic Stress Disorder. I was always big but now im huge, eating about 1000-1500 cals a day and exercising 4 times a week and am not losing any wieght. ive been doing it now for about 6 months and ive lost 3 pounds. stopped putting it on but thats no consillation. i get married in 18months and i dont want to look like this on the pics but the idea of going back to how i was before i started taking the tablets scares me to death. anybody got any good advice or ideas im on 180 mg slow release.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. weight gain
    By debbie123 in forum Medication
    Replies: 14
    Last Post: 09-10-09, 08:26
  2. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53
  3. Weight gain on Citalopram
    By Gibbles in forum Symptoms
    Replies: 10
    Last Post: 30-08-08, 00:10
  4. really need to gain weight
    By cox1981 in forum Panic / Panic Attacks
    Replies: 2
    Last Post: 17-08-07, 12:00
  5. How can i gain weight?
    By Loco851 in forum Symptoms
    Replies: 2
    Last Post: 16-05-05, 18:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •